MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG; SURGICAL MESH
Catalog Number 0112750
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Inflammation (1932); Hernia (2240)
Date of Event 05/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 6 years post implant of perfix plug, patient was diagnosed with hernia recurrence and inflammation thereby underwent repair.The instructions-for-use supplied with the device list hernia recurrence as a possible complication.A review of the manufacturing records was performed and found that the lot was manufactured to specification.This emdr represents the perfix plug (device #1).An additional supplemental emdr was submitted to represent the perfix plug (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
Per additional information provided: (b)(6) 2012 - patient was diagnosed with left inguinal hernia thereby underwent open repair with the implant of perfix plug (device #1).Per operative notes, ¿a large indirect hernia sac was separated from the cord and was repaired with a small perfix plug (device #1) within the internal ring and a perfix plug (perfix plug onlay) to repair posterior wall.This was anchored to the base of the inguinal ligament laterally and to the conjoined tendon medially." (b)(6) 2013 - patient was diagnosed with right inguinal hernia thereby underwent open repair with the implant of perfix plug (device #2).Per operative notes, "a large posterior defect was found.A medium perfix plug (device #2) was placed within the defect and the base of the inguinal ligament approximated to the conjoined tendon to repair the posterior wall, anchoring the mesh plug (perfix plug onlay)." (b)(6) 2016 - patient was diagnosed with recurrent right inguinal hernia thereby underwent open repair with the implant of perfix plug (device #3).Per operative notes, "a large indirect hernia sac was found and was dissected up to the internal ring and ligated.A small perfix plug (device #3) was placed to make the internal ring smaller and the posterior wall was reinforced with a perfix patch (perfix plug onlay)." (note, there was no visualization of device #2 during this repair) (b)(6) 2018 - patient was diagnosed with recurrent left inguinal hernia thereby underwent repair.Per operative notes, "a large redundant indirect inguinal sac was reduced off the cord and a portion of a possible old plug (device #1) repair was seen.The hernia sac was reduced at the level of umbilicus, synthetic mesh was then used to wrap around the cord.The right groin with old mesh (device #2) was seen in the direct space with no recurrent hernia.¿ attorney alleges that the patient had mesh migration, nerve damage, other organ perforation, pain, hernia recurrence, repair surgeries and emotional injuries.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key19759937
Report Number1213643-2024-093612
Device Sequence Number12974435
Product Code FTL
UDI-Device Identifier00801741016592
UDI-Public(01)00801741016592(17)161028(10)HUVI2045
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2016
Device Catalogue Number0112750
Device Lot NumberHUVI2045
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/24/2024
Initial Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/04/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age67 YR
Patient SexMale
Patient Weight79 KG